Alabama, 2001

Damaging Wind in Alabama, October 13, 2001

October 13, 2001 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 13, 7:00 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Oct 13, 7:00 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
800 PM CDT SAT OCT 13 2001

SPC HAS DOWNGRADED OUR AREA TO SLIGHT RISK SEVERE REST OF TONIGHT.
STILL NOTING QUITE A BIT OF 50-60 KT WINDS IN VAD WIND PROFILES IN
LOWEST 500 FT...AND A LOT OF THIS WILL GET MIXED DOWN WITH SECOND
LINE OF STORMS AS THEY MOVE THROUGH.  WILL SHORTLY START CLEARING
COUNTIES FROM THE WATCH BEHIND THE SECOND LINE.

AREAS TO THE EAST OF THE LINE SHOULD NOT LET THEIR GAURD DOWN YET.
WHILE POTENTIAL OF LONGER LIVED TORNADOES IS DIMINISHING AS VAD WIND
PROFILES GO MORE UNIDIRECTIONAL...STILL QUITE A BIT OF SPEED NOTED
IN LOW LEVELS...AND THIS WILL STILL PRODUCE SOME DAMAGE (AND MAY
BRIEFLY SPIN UP SHORT LIVED TORNADOES).

/05

.MOB...
AL...SCA GMZ630-650-670 TONIGHT.
FL...SCA GMZ655-675 TONIGHT.
MS...NONE.

In the hours before

Local storm report, Oct 13, 4:00 PM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
500 PM CDT SAT OCT 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    DAPHNE                    AL   TORNADO
10/13/01   BALDWIN                        TORNADO TOUCHDOWN REPORTED
                                          BY EMA

0228 PM    PENSACOLA                 FL   TORNADO
10/13/01   ESCAMBIA                       TORNADO TOUCHDOWN ON ROUTE
                                          29 AROUND 6397 PENSACOLA
                                          BOULEVARD.
                                          REPORTED BY PENSACOLA
                                          FIRE DEPT.

304 PM    GULF BREEZE               FL   TORNADO
10/13/01   SANTA ROSA                     WATERSPOUT MOVED ONSHORE
                                          NEAR GULF BREEZE.
                                          REPORTED BY SANTA ROSA
                                          EMA OFFICIALS.

315 PM    WAYNESBORO                MS   WIND DAMAGE
10/13/01   WAYNE                          TREES DOWNED BY HIGH
                                          THUNDERSTORM WINDS.

342 PM    PERKINSTON                MS   1.75 INCH HAIL
10/13/01   STONE                          COVERED THE GROUND.
                                          REPORTED BY STONE COUNTY
                                          911.

400 PM    BUTLER                    AL   WIND DAMAGE
10/13/01   CHOCTAW                        SEVERAL REPORTS OF TREES
                                          DOWN ACROSS COUNTY.

443 PM    5 SW MILTON               FL   TORNADO
10/13/01   SANTA ROSA                     TORNADO REPORTED BY EMA
                                          OFFICIALS AT
                                          INTERSTATE 10...EXIT 7
                                          AT AVALON BOULEVARD.
Special weather statement, Oct 13, 4:45 PM CST, 4 hours before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-140300-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
545 PM CDT SAT OCT 13 2001

...A HIGH RISK OF SEVERE WEATHER CONTINUES FOR MUCH OF SOUTH ALABAMA
AND THE WESTERN FLORIDA PANHANDLE IN ADDITION TO EXTREME SOUTHEAST
MISSISSIPPI THIS EVENING...

...A TORNADO WATCH CONTINUES IN EFFECT FOR MUCH OF THE REGION EARLY
THIS EVENING...

THE POTENTIAL STILL EXISTS FOR DAMAGING TORNADOES ACROSS
SOUTHWEST...SOUTH CENTRAL ALABAMA IN ADDITION TO THE WESTERN FLORIDA
PANHANDLE AND EXTREME SOUTHEAST MISSISSIPPI THIS EVENING.  HAIL TO
THE SIZE OF GOLFBALLS AND WIND GUSTS AROUND 70 MPH ARE ALSO POSSIBLE
WITH SEVERE STORMS.

OVER SOUTHEAST MISSISSIPPI...THE THREAT TOWARD 9 PM IS EXPECTED TO
GRADUALLY TRANSITION TO ONE OF HEAVY RAIN AFTER THE MAIN LINE OF
THUNDERSTORMS PASSES.  THE THREAT OF SCATTERED SEVERE TORNADIC
STORMS AHEAD OF THE LINE WILL CONTINUE SHIFTING SLOWLY EAST ACROSS
SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH
MIDNIGHT.

PERSONS ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE
WESTERN FLORIDA PANHANDLE SHOULD CLOSELY MONITOR THE LATEST UPDATES
AVAILABLE ON THEIR LOCAL TELEVISION STATIONS...COMMERCIAL WEATHER
BROADCASTS IN ADDITION TO DIRECT WEATHER SERVICE BROADCASTS ON NOAA
WEATHER RADIO.  BE READY TO SEEK SAFE SHELTER IMMEDIATELY SHOULD A
SEVERE WEATHER OR TORNADO WARNING BE ISSUED FOR YOUR AREA.

STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MAINTAIN A
HIGH STATE OF READINESS.  THOSE THAT HAVE NOT ACTIVATED SHOULD DO SO
AS SOON AS POSSIBLE.  STAY TUNED FOR ADDITIONAL UPDATES...STATEMENTS
AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Oct 13, 7:17 PM CST, 1 hour 28 minutes before
ALZ051>053-061-063-MSZ076-079-140500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
817 PM CDT SAT OCT 13 2001

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE TORNADO WATCH
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST MISSISSIPPI...

   GREENE...GEORGE.

IN SOUTHWEST ALABAMA...

   CHOCTAW...CLARKE...MOBILE...WASHINGTON.

THE SEVERE STORMS HAVE MOVED EAST OF THESE COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT FOR AREAS TO THE EAST OF THESE
COUNTIES.

REMEMBER THAT A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Special weather statement, Oct 13, 8:22 PM CST, 23 minutes before
ALZ054-055-062-064-140500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
922 PM CDT SAT OCT 13 2001

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE TORNADO WATCH
FOR THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...

   BALDWIN...MONROE...WILCOX.

THE SEVERE STORMS HAVE MOVED EAST OF THESE COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT FOR AREAS TO THE EAST OF THESE
COUNTIES.

REMEMBER THAT A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crenshaw

When
October 13, 8:45 PM CST to 8:47 PM CST
Where
Crenshaw County, Luverne
Measured
55 kt (63 mph)
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
31.717, -86.267

High winds blew down several trees and power lines near Luverne.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, October 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269671.